Thunderstorm Wind, Sevier
- When
- October 25, 12:15 AM EST
- Where
- Sevier County, Countywide
- Property damage
- $16,000
- Crop damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.833, -83.533
Trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Oct 24, 7:25 PM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 825 PM EDT WED OCT 24 2001 LATEST ANALYSIS SHOWS A STRONG COLD FRONT ACROSS WESTERN/MIDDLE TENNESSEE. MSAS DATA SHOWS MODERATELY UNSTABLE AIR OVER MIDDLE TENNESSEE WITH LIFTED INDICES OF -4 TO -6 WITH LESS UNSTABLE AIRMASS OVER EAST TENNESSEE. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS LOCATED WITH THE FRONT WITH A TORNADO WATCH JUST WEST OF THE FORECAST AREA. MESO-ETA SHOWS HELICITIES RANGING FROM 250-300 M2/S2 AHEAD OF THE LINE OF STORMS...SO SOME ROTATION WITH THE STORMS ARE POSSIBLE HELPING TO MAINTAIN THUNDERSTORM STRENGTH. ALSO...GIVEN 850 MB JET OF 45 TO 50 KNOTS THERE IS A POTENTIAL OF STRONG DAMAGING STRAIGHT LINE WINDS. BNA LSR ALREADY ILLUSTRATES THE POTENTIAL OF DAMAGING WINDS WITH REPORTS OF 60-70 MPH GUSTS. MESO-ETA SHOWS THIS LINE OF STORMS REMAINING TOGETHER...EVEN THOUGH WEAKENING...AS IT MOVES EAST INTO THE FORECAST AREA AROUND MIDNIGHT. PLAN ON UPPING POPS TO CAT/LIKELY ALL AREAS FOR REST OF THE NIGHT. WILL ALSO ADD POTENTIAL OF SEVERE FOR TYS AREA. SATELLITE SHOWS CLOUDS ERODING QUICKLY AFTER FROPA...SO SKIES SHOULD BECOME MOSTLY CLEAR BY DAYBREAK MOST LOCATIONS...EXPECT FOR THE FAR EASTERN SECTIONS. .MRX... NC...WIND ADVISORY FOR WEDNESDAY NIGHT AND THURSDAY FOR ZONES NCZ060>061. TN...WIND ADVISORY FOR WEDNESDAY NIGHT AND THURSDAY FOR ZONES TNZ018...TNZ041...TNZ043...TNZ045...TNZ047...TNZ072...TNZ074... TNZ087...TNZ102. VA...WIND ADVISORY FOR WEDNESDAY NIGHT AND THURSDAY FOR ZONES VAZ001>002...VAZ006. DH
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-250800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 725 PM EDT WED OCT 24 2001 ...A SLIGHT RISK OF SEVERE WEATHER ACROSS EAST TENNESSEE.. SOUTHWEST VIRGINIA..AND EXTREME SOUTHWEST NORTH CAROLINA LATE THIS EVENING INTO EARLY THURSDAY MORNING... ...SHARPLY COLDER TEMPERATURES EXPECTED FOR THE WEEKEND... A COLD FRONT WILL MOVE ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA... AND EXTREME SOUTHWEST NORTH CAROLINA LATE TONIGHT. AS THE COLD FRONT DRAWS NEARER...SOUTHWEST WINDS WILL PICK UP AND RANGE FROM 15 TO 25 MPH WITH HIGHER GUSTS...MAINTAINING UNSEASONABLY WARM...MOIST AND UNSTABLE AIR ACROSS THE REGION. AS THE COLD FRONT BEGINS TO LIFT THE UNSTABLE AIR LATE THIS EVENING AND EARLY THURSDAY MORNING... THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. THERE IS A CHANCE THAT SOME STORMS WILL BE SEVERE...WITH THE MAIN THREATS BEING STRONG AND DAMAGING WIND UP TO 60 MPH...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN. ALSO...AN ISOLATED TORNADO CANNOT BE RULED OUT. AFTER THE FRONT MOVES EAST OF THE REGION...BRISK WEST TO NORTHWEST WINDS WILL USHER IN MUCH COLDER AND DRIER AIR INTO THE REGION DURING THE LATTER HALF OF THE WEEK INTO SUNDAY. TEMPERATURES WILL STRUGGLE TO CLIMB INTO THE MID 50S TO MID 60S ON THURSDAY...50S TO NEAR 60 ON FRIDAY...AND 40S AND 50S BOTH SATURDAY AND SUNDAY. ALSO...LOWS WILL FALL INTO THE 20S TO THE LOWER 30S BY THIS WEEKEND...WITH A HARD FREEZE POSSIBLE IN MANY AREAS. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. STAY TUNED TO YOUR NOAA WEATHER RADIO OR FAVORITE RADIO AND TELEVISION STATIONS FOR LATER STATEMENTS CONCERNING THIS DEVELOPING STORM SYSTEM. DM
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-250600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 953 PM EDT WED OCT 24 2001 ...SEVERE THUNDERSTORM WATCH 804 IN EFFECT UNTIL 2 AM EST (1 AM CST)... SEVERE THUNDERSTORM WATCH 804 IS IN EFFECT FOR SOUTHWEST VIRGINIA... EAST TENNESSEE...AND SOUTHWEST NORTH CAROLINA. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE FROM MID TENNESSEE AND MID KENTUCKY... INTO THE WESTERN SECTIONS OF WATCH AREA 804 LATE THIS EVENING... THEN MOVE ACROSS EASTERN SECTIONS OF WATCH AREA 804 EARLY THURSDAY MORNING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 70 MPH...HAIL UP TO ONE INCH IN DIAMETER...AND DANGEROUS LIGHTNING. DM
The Knoxville radar (KMRX), 39 km away, was scanning. The volume nearest the first event began at 05:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268394.